Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 15, 2021, 6:56 PM EDT for Pickaway County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 6:56 PM EDT (22:56 UTC)
- Expired
- Jul 15, 2021, 7:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
County Pickaway County, OH
The radar
The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082
WWUS81 KILN 152256
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
656 PM EDT Thu Jul 15 2021
OHZ055-064-065-073-074-152330-
Fairfield OH-Ross OH-Franklin OH-Hocking OH-Pickaway OH-
656 PM EDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...WESTERN
FAIRFIELD...NORTHWESTERN HOCKING...PICKAWAY AND NORTH CENTRAL ROSS
COUNTIES UNTIL 730 PM EDT...
At 656 PM EDT, radar indicated a strong thunderstorm near
Circleville, moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Lancaster, Pickerington, Circleville, Canal Winchester, Groveport,
Ashville, South Bloomfield, Kingston, Williamsport, Logan Elm
Village, Commercial Point, Royalton, Lithopolis, Fox, Amanda,
Stoutsville, Carroll, Tarlton, Lockbourne and Darbyville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3946 8311 3975 8321 3982 8300 3991 8269
3949 8258 3947 8293
TIME...MOT...LOC 2256Z 256DEG 24KT 3963 8290
$$
CampbellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 15, 4:21 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 15, 4:21 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 421 PM EDT Thu Jul 15 2021 .SYNOPSIS... Humid conditions will remain over the region through this weekend as a slow moving front approaches from the northwest. Showers and thunderstorms will overspread the region tonight and Friday, then culminate overnight as surface low pressure tracks northeast along the front. Saturday will have the front cross southeast through the region with decreasing storm activity from north to south. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A line of showers with embedded thunderstorms will push into west central Ohio this afternoon and early evening. Storms firing in the warm sector have an initial push to be strong enough for thunder much further to the southeast, but there is enough of an inhibition between them and the line that whatever pops along and northwest of the I-71 corridor will not exhibit deep convection necessary for thunderstorms. Storms that push into the northwest will weaken as they move away from the best forcing this evening. Warm air will continue to be pulled into the region on southwest winds and overnight lows will only drop to around 70. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Storms should remain focused in west central Ohio and nw CWA this evening, then begin to make a more southeastward push overnight, reaching the I-71 corridor towards daybreak. The resulting cloud cover over the region on Friday will inhibit insolation which is a strong driver of the stronger storms in this airmass. Highs may top into the upper 80s in the southeast given enough sunshine, but only reach near 80 in the northwest with cloudy and rainy conditions expected for the bulk of the day. Real threat of active weather occurs overnight as the atmosphere stratifies and a surface low begins to track northeast along the front across the region. Coupled with an energetic shortwave, heavy rain or at a minimum a prolonged steady rainfall will be possible over the region. Wind threat will be possible with any cores that develop but flooding has the higher potential. Lows will be in the upper 60s to near 70. GFS pushes the front through quicker and this would impact the morning rainfall and overnight minimums, but the bulk of models show the front still over the northwest on Saturday. && .LONG TERM /SATURDAY THROUGH THURSDAY/... With the shortwave continuing to push through the region early on Saturday, the potential focus for heavy rain with localized flooding continues, with the nose of a 40+ kt LLJ pushing through the region, combined with deep warm clouds on the order of 3.5-4km, and PWs again near 2" early in the day. The frontal boundary will slowly sag south through the area during the day and through Saturday evening, although the progression will continue to be slow, where it will finally settle in central Kentucky by late Sunday. With the boundary lingering just to the south, still expecting scattered showers through the day with some embedded afternoon thunderstorms. Partial clearing and drier conditions push through the area Sunday night, but still lingers in the Ohio Valley into Monday, which would result in some diurnal showers and isolated thunderstorms especially along/east of roughly the I-71 corridor Monday afternoon. While the frontal boundary pushes further SE into the Tennessee valley by Tuesday and into mid week, drier conditions and NW flow dominate the region along the backside of the slowly exiting upper trough. For temperatures, a non-diurnal temperature profile with the slow sagging of the frontal boundary through the region on Saturday with highs in the upper 70s to lower 80s in the south, with similar highs near 80 on Sunday and a slow increase to mid and upper 80s for highs through the week and lows in the mid 60s. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... While some isolated showers are possible in the next few hours, the favored area of development will remain east/southeast of the TAF sites. Will keep an upstream eye and amend if any storms develop, but even if they do they should be localized heavy rain in the core of it with a brief downrush of wind - little if any thunder. Cu and any isolate showers will dissipate in the late day. Front approaches from the northwest overnight and will begin to affect KDAY before daybreak, then see cigs drop in -RA/SHRA to MVFR. These lower cigs should reach CMH/LCK after daybreak, and could begin to affect remaining TAF sites at the tail end of the forecast. Added TS at KCVG given daytime heating will be a strong driver of deeper convection, which is not expected until later in the day. .OUTLOOK...Thunderstorms are possible through Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Franks SHORT TERM...Franks LONG TERM...JDR AVIATION...Franks
Hazardous weather outlook, Jul 15, 5:58 AM EDT, 12 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 558 AM EDT Thu Jul 15 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-161000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 558 AM EDT Thu Jul 15 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heavy rain will lead to the potential for localized flooding Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 15, 4:18 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
418 PM EDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 6 W VANCEBURG 38.59N 83.43W
07/15/2021 M49 MPH LEWIS KY MESONET
&&
CHSpecial weather statement, Jul 15, 5:57 PM EDT, 59 minutes before
Special Weather Statement National Weather Service Wilmington OH 557 PM EDT Thu Jul 15 2021 OHZ034-152230- Mercer OH- 557 PM EDT Thu Jul 15 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MERCER COUNTY UNTIL 630 PM EDT... At 556 PM EDT, radar indicated a strong thunderstorm near Fort Recovery, moving east at 30 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Pea size hail... Very heavy rain... Locations impacted include... Celina, Coldwater, St. Henry, Fort Recovery, Wabash, Chickasaw, Montezuma, Carthagena and Maria Stein. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4063 8453 4040 8448 4039 8480 4059 8480 TIME...MOT...LOC 2156Z 267DEG 24KT 4046 8482 Campbell
Special weather statement, Jul 15, 6:06 PM EDT, 50 minutes before
Special Weather Statement National Weather Service Wilmington OH 606 PM EDT Thu Jul 15 2021 OHZ063-064-073-080-152230- Highland OH-Ross OH-Fayette OH-Pickaway OH- 606 PM EDT Thu Jul 15 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FAYETTE... SOUTHWESTERN PICKAWAY...NORTHEASTERN HIGHLAND AND NORTHWESTERN ROSS COUNTIES UNTIL 630 PM EDT... At 606 PM EDT, radar indicated a strong thunderstorm near Greenfield, moving east at 30 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Pea size hail... Very heavy rain... Locations impacted include... Washington Court House, Greenfield, Williamsport, New Holland, Staunton, Good Hope, Frankfort, Clarksburg, South Salem, Bourneville, East Monroe, Lattaville, Austin, State Route 207 at US Route 22, Rock Mills, New Martinsburg and Plano. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3933 8352 3952 8351 3959 8312 3927 8312 TIME...MOT...LOC 2206Z 266DEG 24KT 3941 8340 Campbell
Special weather statement, Jul 15, 6:30 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Wilmington OH
630 PM EDT Thu Jul 15 2021
OHZ054-055-063-064-152300-
Fayette OH-Madison OH-Franklin OH-Pickaway OH-
630 PM EDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FRANKLIN...
NORTHEASTERN FAYETTE...CENTRAL PICKAWAY AND SOUTHEASTERN MADISON
COUNTIES UNTIL 700 PM EDT...
At 630 PM EDT, radar indicated a strong thunderstorm 7 miles east of
Mount Sterling, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Columbus, Grove City, Circleville, Ashville, Mount Sterling, South
Bloomfield, Williamsport, Obetz, Commercial Point, Fox, Orient,
Lockbourne, Darbyville, Aw Marion State Park, East Ringgold, Deer
Creek Lake, Derby, Duvall and Pancoastburg.
This includes I-71 in Ohio between mile markers 84 and 86.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3960 8284 3958 8327 3976 8332 3986 8296
3963 8283
TIME...MOT...LOC 2230Z 257DEG 21KT 3969 8314
CampbellSpecial weather statement, Jul 15, 6:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
656 PM EDT Thu Jul 15 2021
OHZ055-064-065-073-074-152330-
Fairfield OH-Ross OH-Franklin OH-Hocking OH-Pickaway OH-
656 PM EDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...WESTERN
FAIRFIELD...NORTHWESTERN HOCKING...PICKAWAY AND NORTH CENTRAL ROSS
COUNTIES UNTIL 730 PM EDT...
At 656 PM EDT, radar indicated a strong thunderstorm near
Circleville, moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Lancaster, Pickerington, Circleville, Canal Winchester, Groveport,
Ashville, South Bloomfield, Kingston, Williamsport, Logan Elm
Village, Commercial Point, Royalton, Lithopolis, Fox, Amanda,
Stoutsville, Carroll, Tarlton, Lockbourne and Darbyville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3946 8311 3975 8321 3982 8300 3991 8269
3949 8258 3947 8293
TIME...MOT...LOC 2256Z 256DEG 24KT 3963 8290
CampbellThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:57 PM EDT | Special Weather Statement | ILN | Mercer | 33 min |
| Jul 15, 6:06 PM EDT | Special Weather Statement | ILN | Fayette | 24 min |
| Jul 15, 6:13 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Highland, Pickaway, Ross | 47 min |
| Jul 15, 6:30 PM EDT | Special Weather Statement | ILN | Pickaway | 30 min |
| Jul 15, 7:24 PM EDT | Special Weather Statement | ILN | Fairfield | 36 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.